Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lipodystrophy and STI JB
Jan 12, 2001

I'm a male with 33, HIV+ for 6 yrs and taking meds (HU+DDI+D4T) for 4 yrs, with undetectable viral load (<50 for at least 4 yrs), CD4 count about 1600, normal imunesystem cells (CD45 ,...), no opportunistic diseases. I'm suffering from the so called Lipodystrophy Sindrome, specialy in my face and I'm getting depressed with it, loosing the will to live, etc. Sorry for my english. I'm trying acupuncture in the face but it's very early to tell about the results. I'm also thinking about STI. My Q. are: 1. What can I do about Lipodystrophy/Toxicity 2. What are yours opinions about the STI. Thank you very much, Rui

Response from Dr. Bartlett

Rui, the loss of fat in your face is a difficult side effect of your medications. So far, no controlled trial has identified a good method of dealing with it. STI has been advocated, although I am not aware of any controlled results to suggest that it reverses lipoatrophy. STI has also been advocated to stimulate the immune system to control HIV, but I have not seen any convincing results to show that it works in persons with chronic HIV infection.

John A. Bartlett, M.D.



Previous
negative side effects of norvir - JB
Next
EXPLAIN MYELOPROLIFERATIVE SYNDROME JB

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement